What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 5, 6:42 AM CST, 6 hours 28 minutes earlier.
Area forecast discussion, Apr 5, 6:42 AM CST, 6 hours 28 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
742 AM CDT Wed Apr 5 2017
.UPDATE...
Issued at 739 AM CDT Wed Apr 5 2017
For aviation section.
&&
.SHORT TERM...(Today through Friday night)
Issued at 321 AM CDT Wed Apr 5 2017
Still looks as though areas east of the MS River will need to be
monitored this afternoon for the possibility of severe
thunderstorm development.
A rather complex pattern is underway early this morning, with
convection moving east across southern IL and a left over outflow
boundary moving east ahead of the storms and stretching from
southern IL down into wrn KY/TN. This convection is expected to
decay this morning as a surface trof begins to shift east into se
MO. Will be interesting to see how quickly the air mass can
recover along the mid MS River Valley before the trof moves
through that region late morning/midday. Confidence is fairly low
with this scenario. Confidence is a bit higher that our far
eastern areas may develop instability early this afternoon ahead
of the surface feature. Highly sheared environment will likely be
in place as a mid level trof pushes east toward the MS River. If
storms can get going before the surface trof moves through our
eastern counties, there is a fairly high chance we could see some
discrete super cells develop, with the possibility of all gammits
of severe, including a risk of an isolated tornado or two. Higher
severe/tornado threats will lie just east of our area later this
afternoon.
Chilly Canadian high pressure will then move east into the region
as we move into the latter part of the work week. Thursday looks
cloudy, windy and chilly as a secondary short wave rotates
southeast around the main H50 trof axis. Think models are too
rapid to get rid of cloud cover and hence too warm with max temps
Thu afternoon. Very common model bias with a "wrap around" cloud
environment. Believe the GFS MOS is at least 5-8 degrees too warm.
I-64 region may not get out of the mid 40s with other locations
struggling to reach 50 or so.
Clearing should finally occur Thu night/Fri as the sfc high moves
in closer to the region. Next concern will lie with patchy frost
possibility Friday night as the high pressure ridge moves
overhead. Hover, with the center of the high expected to pass to
our south, we may keep just enough wind stirred up to preclude
frost development.
.LONG TERM...(Saturday through Tuesday)
Issued at 354 AM CDT Wed Apr 5 2017
Long term will start off dry with high pressure drifting off to
our east Saturday. This will allow for things to begin to warm up
as winds eventually become more southerly and increase. May end up
seeing some warm advection cloudiness Saturday, but do not think
we will see any precip out of them at this time. Bigger warm up
should come Sunday, with more in the way of sunshine and afternoon
temps back into the mid 70s.
Next cold front will be moving southeast toward the Ohio Valley as
we head into early next week. Will begin to bring lower
shower/thunderstorm chances back in for Monday, in the warm
sector, but chcs will increase dramatically Tuesday as the moves
actually moves into the forecast area.
&&
.AVIATION...
Issued at 1151 PM CDT Tue Apr 4 2017
With the approach and passage of a front, except for possible
MVFR conditions along with isolated to scattered TSRA, mainly
afternoon east of the Mississippi River VFR conditions should
prevail through mid afternoon outside of thunderstorms, then MVFR
cigs will move in tonight behind a strong cold front. Variable
winds AOB 5 knots early will become southwest with gusts up to
25-30 knots. In the wake of the front tonight, winds will veer
around to the northwest remain gusty.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...GM
SHORT TERM...GM
LONG TERM...GM
AVIATION...GM
Hazardous weather outlook, Apr 5, 4:17 AM CST, 8 hours 53 minutes before
Hazardous Weather Outlook...corrected typos
National Weather Service Paducah KY
517 AM CDT Wed Apr 5 2017
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061030-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
517 AM CDT Wed Apr 5 2017
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
There is a risk of severe thunderstorms this afternoon in areas
east of the Mississippi River. Higher chances will exist from the
Pennyrile region of western Kentucky northward into adjacent
portions of southwest Indiana and the Wabash River Valley of
southeast Illinois. Damaging wind gusts, hail and even an isolated
tornado or two are all possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
There will be a chance for some scattered frost Friday night over
many locations east of the Mississippi River if surface winds
manage to go calm.
Thunderstorm chances return Monday and especially next Tuesday.
Some severe storms cannot be ruled out, but lightning and heavy
rainfall seem more likely at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters should be prepared to activate this afternoon over
western Kentucky, southwest Indiana and southern Illinois.
In the hours before
Special weather statement, Apr 5, 8:16 AM CST, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Paducah KY
916 AM CDT WED APR 5 2017
KYZ003>006-051445-
Carlisle KY-McCracken KY-Ballard KY-Graves KY-
916 AM CDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CARLISLE...MCCRACKEN...
EASTERN BALLARD AND NORTHERN GRAVES COUNTIES UNTIL 945 AM CDT...
At 915 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Lovelaceville, or 11 miles northwest of Mayfield,
moving northeast at 60 mph. Radar indicated this storm, and another
one closer to Lovelaceville, might be producing small hail.
Dime size hail and wind gusts up to 50 mph will be possible with
these two storms, as they move into McCracken and Graves counties.
Locations impacted include...
Paducah, La Center, Reidland, Lone Oak, Massac, Hendron,
Woodlawn-Oakdale, West Paducah, Lovelaceville, Kevil, Lowes, Fancy
Farm and Symsonia.
LAT...LON 3674 8882 3677 8882 3677 8884 3697 8894
3722 8902 3723 8900 3723 8892 3718 8880
3714 8873 3714 8870 3711 8861 3703 8852
3702 8849 3683 8849 3672 8881
TIME...MOT...LOC 1415Z 225DEG 54KT 3687 8878Special weather statement, Apr 5, 8:29 AM CST, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Paducah KY
929 AM CDT WED APR 5 2017
ILZ090-091-094-KYZ005-007-010-015-051500-
Massac IL-Pope IL-Hardin IL-McCracken KY-Crittenden KY-Webster KY-
Livingston KY-
929 AM CDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...MASSAC...POPE...
LIVINGSTON...CRITTENDEN...EASTERN MCCRACKEN AND SOUTHWESTERN WEBSTER
COUNTIES UNTIL 1000 AM CDT...
At 929 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Metropolis to near Woodlawn-Oakdale. Movement
was northeast at 60 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Metropolis, Marion, Calvert City, Sturgis, Reidland, Rosiclare,
Brookport, Salem, Golconda, Burna, Ledbetter, New Columbia, Dixon
Springs, Joy, Woodlawn-Oakdale, Grand Rivers, Joppa, Cave-In-rock,
Smithland and Elizabethtown.
LAT...LON 3710 8859 3723 8893 3734 8890 3734 8871
3760 8871 3760 8818 3751 8806 3755 8800
3747 8798 3748 8793 3744 8794 3742 8785
3738 8781 3723 8808 3716 8812 3713 8821
3699 8822 3707 8837 3702 8848 3694 8849
TIME...MOT...LOC 1429Z 221DEG 65KT 3716 8868 3699 8859Local storm report, Apr 5, 10:06 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1106 AM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL EAST CAPE GIRARDEAU 37.30N 89.50W
04/03/2017 E1.25 INCH ALEXANDER IL PUBLIC
QUARTER TO HALF-DOLLAR SIZED HAIL.
&&
DBLocal storm report, Apr 5, 10:33 AM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1133 AM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG PERRYVILLE 37.73N 89.87W
04/05/2017 PERRY MO LAW ENFORCEMENT
STREET SIGN AND TREE LIMBS BLOWN DOWN...ITEMS SUCH AS
TRASH CANS AND WINDOW PLANTERS DISPLACED. ONE ENTIRE TREE
WAS BLOWN DOWN.
&&
DBSpecial weather statement, Apr 5, 12:18 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Paducah KY
118 PM CDT WED APR 5 2017
ILZ075-080-081-084-085-088-089-092-093-KYZ001-003-MOZ076-086-087-
110>112-114-051915-
Jackson IL-Union IL-Johnson IL-Perry IL-Alexander IL-Franklin IL-
Williamson IL-Jefferson IL-Pulaski IL-Carlisle KY-Fulton KY-
Bollinger MO-Cape Girardeau MO-Mississippi MO-Stoddard MO-
New Madrid MO-Scott MO-Perry MO-
118 PM CDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR UNION...PULASKI...JEFFERSON...
JOHNSON...ALEXANDER...FRANKLIN...PERRY...WILLIAMSON...JACKSON...
WESTERN FULTON...WEST CENTRAL CARLISLE...MISSISSIPPI...SCOTT...
BOLLINGER...PERRY...NEW MADRID...STODDARD AND CAPE GIRARDEAU COUNTIES
UNTIL 215 PM CDT...
At 118 PM CDT, Doppler radar was tracking a strong thunderstorm near
Delta, or near Chaffee, moving northeast at 60 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
this storm. Numerous other storms across southeast Missouri and
southwest Illinois are likewise capable of producing small hail and
strong wind gusts.
Locations impacted include...
Cape Girardeau, Carbondale, Marion, Sikeston, Mount Vernon, Jackson,
Herrin, Perryville, West Frankfort, Murphysboro, Dexter, Benton, Du
Quoin, Charleston, Pinckneyville, Carterville, Scott City, Anna,
Johnston City and Portageville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3639 8997 3663 8996 3663 9015 3688 9026
3704 9011 3764 9015 3787 8994 3780 8967
3822 8959 3821 8915 3847 8914 3847 8870
3734 8871 3730 8897 3707 8918 3651 8926
3657 8939 3646 8947 3658 8955 3634 8954
TIME...MOT...LOC 1818Z 227DEG 61KT 3714 8976